Alert archive / Mississippi / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Jackson, MS

March 27, 202647 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this red flag warning at Mar 27, 2026, 11:22 AM CDT for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:22 AM CDT (16:22 UTC)
In effect from
Mar 28, 2026, 11:00 AM CDT
Expired
Mar 28, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS84 KJAN 271622 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1122 AM CDT Fri Mar 27 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280030-
/O.UPG.KJAN.FW.A.0001.260328T1600Z-260329T0000Z/
/O.NEW.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1122 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY 
FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND 
CENTRAL MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Saturday. The 
Fire Weather Watch is no longer in effect.

* WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry airmass, dry fuels and strong
  northerly winds will result in critical fire weather conditions.
  Wildfires that develop will likely spread rapidly. Outdoor 
  burning should not be attempted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$

DC
4 follow-up statements
756 
WWUS84 KJAN 280002
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
702 PM CDT Fri Mar 27 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-
/O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
702 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA,
AND CENTRAL MISSISSIPPI...

* WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry airmass, dry fuels and
  strong northerly winds will result in critical fire weather 
  conditions. Wildfires that develop will likely spread 
  rapidly. Outdoor burning should not be attempted. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$

CR
074 
WWUS84 KJAN 280732
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
232 AM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281545-
/O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
232 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
TODAY FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, 
AND CENTRAL MISSISSIPPI...

* WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry airmass, dry fuels and 
  strong northerly winds will result in critical fire weather 
  conditions. Wildfires that develop will likely spread 
  rapidly. Outdoor burning should not be attempted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$
176 
WWUS84 KJAN 281355
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
855 AM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282200-
/O.CON.KJAN.FW.W.0003.260328T1600Z-260329T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
855 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND CENTRAL
MISSISSIPPI...

* WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry airmass, dry fuels and 
  strong northerly winds will result in critical fire weather 
  conditions. Wildfires that develop will likely spread 
  rapidly. Outdoor burning should not be attempted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$

KP
730 
WWUS84 KJAN 282103
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
403 PM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS EVENING...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
290000-
/O.CON.KJAN.FW.W.0003.000000T0000Z-260329T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
403 PM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PORTIONS OF SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND
CENTRAL MISSISSIPPI...

* WIND...Northeast 10 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 20 percent.

* IMPACTS...The combination of a dry airmass, dry fuels and 
  strong northerly winds will result in critical fire weather 
  conditions. Wildfires that develop will likely spread 
  rapidly. Outdoor burning should not be attempted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:28 AM CDT, 5 hours 54 minutes earlier. Its key messages:

  • Strong winds are likely in the ArkLaMiss Delta region late today into tonight.
  • A fire weather watch remains in effect Saturday for the entire area due to increased fire weather danger.
  • Mostly warm and dry weather is expected early to mid next week.
Area forecast discussion, Mar 27, 5:28 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
528 AM CDT Fri Mar 27 2026

...New AVIATION...

.KEY MESSAGES...

  - Strong winds are likely in the ArkLaMiss Delta region late
    today into tonight.

  - A fire weather watch remains in effect Saturday for the entire
    area due to increased fire weather danger.

  - Mostly warm and dry weather is expected early to mid next
    week.

&&

.DISCUSSION...
Issued at 350 AM CDT Fri Mar 27 2026

A sharp polar cold front currently moving south into the Lower MS
Valley region will reach northern portions of the forecast area
this afternoon, and then quickly move through the entire area by
late this evening. The strong wind and dry air following this
mostly rain-free front will be impactful as described below.

Concerning strong winds: The density difference of the pre and
post frontal airmasses with the cold front will support a big wind
surge through the ArkLaMiss Delta region as we go through the
afternoon and evening. Medium to high probabilities for wind
gusts > 40 mph in that area have prompted formal messaging for
the wind threat, and a wind advisory may be needed eventually. The
tight pressure gradient will maintain strong wind potential
through the night and perhaps into Saturday morning, but the
gradient should relax as we go through the day, helping to bring a
diminishing wind threat.

Concerning fire weather danger: Any rainfall associated with the
front will be very light and inconsequential. Near term guidance
is all on board with the increased fire danger threat Saturday
due to much drier air (minimum RH < 25%) and breezy conditions
(peak gusts up to 30 mph) continuing into Saturday. With this in
mind, we have maintained the fire weather watch and elevated fire
danger threat in the HWO graphics. It is increasingly likely a Red
Flag Warning will become necessary for most if not all of the
area Saturday.

Otherwise, cooler temperatures this weekend will be brief as warm
advection increases again and continues through early to mid next
week. This should help to boost rain chances, but only for
disorganized, and diurnally enhanced shower activity as the
subtropical high shifts to our southeast and becomes centered near
the FL peninsula. Expect the next polar front to move toward the
area late next week with perhaps greater moisture to work with.
/EC/

&&

.AVIATION...
(12Z TAFS)
Issued at 524 AM CDT Fri Mar 27 2026

IFR/LIFR throughout southern sites until 14/15Z as daytime heating
burns off low lying stratus. Daytime will bring robust winds into
the 20-25kt range in tandem with a dry cold front dropping down.
Another bout of stratus can not be ruled out tomorrow near the end
of the TAF period./OAJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  50  68  47 /   0  10   0   0
Meridian      85  48  69  47 /   0  10   0   0
Vicksburg     84  49  69  47 /   0   0   0   0
Hattiesburg   86  54  72  49 /   0  10   0   0
Natchez       85  52  70  49 /   0  10   0   0
Greenville    81  45  65  44 /  10  10   0   0
Greenwood     82  45  67  46 /  10  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Fire Weather Watch from Saturday morning through Saturday
     evening for MSZ018-019-025>066-072>074.

LA...Fire Weather Watch from Saturday morning through Saturday
     evening for LAZ007>009-015-016-023>026.

AR...Fire Weather Watch from Saturday morning through Saturday
     evening for ARZ074-075.

&&

EC/EC/OAJ

Nearby

Red Flag Warnings in Mississippi, 2026Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.